Alert archive / Alabama / Red Flag Warnings in 2010
Red Flag Warning 74, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Oct 23, 2010, 4:42 AM CDT for 9 counties in Alabama. It took effect at Oct 23, 2010, 11:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2010, 4:42 AM CDT (09:42 UTC)
- In effect from
- Oct 23, 2010, 11:00 AM CDT
- Expired
- Oct 23, 2010, 5:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 147 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3546 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
418 WWUS84 KMOB 230942 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 442 AM CDT SAT OCT 23 2010 ...RED FLAG WARNING IN EFFECT FOR INTERIOR SOUTHWEST ALABAMA AND THE INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY WITH SOUTHEAST WINDS AT 10 TO 15 MPH TODAY... .AN ATTENDANT DRY AIRMASS WILL LINGER OVER THE REGION TODAY WITH SOUTHEAST WINDS INCREASING TO 10 TO 15 MPH LATE THIS MORNING AND AFTERNOON. RELATIVE HUMIDITY VALUES WILL FALL BELOW 35 PERCENT DURING THE LATE MORNING HOURS AND REMAIN AT OR BELOW 30 PERCENT FOR NEARLY 5 HOURS THROUGH THE LATE AFTERNOON. THE SOUTHEASTERLY FLOW OFF THE GULF OF MEXICO WILL RESULT IN AN INCREASE IN RELATIVE HUMIDITY VALUES ABOVE 40 PERCENT FOR THE DAYTIME HOURS ON SUNDAY. ALZ051-053>060-FLZ001>006-232200- /O.NEW.KMOB.FW.W.0074.101023T1600Z-101023T2200Z/ CHOCTAW-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA- COVINGTON-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 442 AM CDT SAT OCT 23 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON. SOUTHEAST WINDS ARE FORECAST TO INCREASE TO 10 TO 15 MPH LATE THIS MORNING AND AFTERNOON AS RELATIVE HUMIDITY VALUES DROP BELOW 30 PERCENT. RELATIVE HUMIDITY VALUES WILL FALL BELOW 30 PERCENT BY 11 AM AND LIKELY WILL NOT RISE ABOVE 30 PERCENT UNTIL AROUND 5 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF BREEZY WINDS...LOW RELATIVE HUMIDITY...AND SIGNIFICANTLY DRY VEGETATION FROM THE ONGOING DROUGHT WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON LOCAL BURN BANS AND FIRE ALERTS...REFER TO AREA FORESTRY COMMISSIONS...STATE DIVISIONS OF FORESTRY AND UNITED STATES FOREST SERVICE STATEMENTS. THE PUBLIC IS STRONGLY ENCOURAGED TO COMPLY WITH LOCAL BURN BANS AND REFRAIN FROM ANY OUTDOOR BURNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 22, 11:46 PM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, Oct 22, 11:46 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1146 PM CDT FRI OCT 22 2010 .AVIATION (06Z ISSUANCE)...PREDOMINATE VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD OUTSIDE OF SOME PATCHY FOG EARLY SAT MORNING. ANY FOG SHOULD GENERALLY STAY IN THE MVFR CATEGORY...SIMILAR TO WHAT WAS SEEN ON FRI MORNING...BUT CANNOT RULE OUT A FEW PATCHES OF IFR VSBYS. A LIGHT AND VARIABLE WIND TONIGHT BECOMES SOUTHEAST DURING THE DAY SATURDAY...INCREASING TO 10-15 KT DURING THE LATE MORNING AND AFTERNOON HOURS. THIS INCREASINGLY SOUTHERLY FLOW WILL ALLOW LOW LEVEL MOISTURE TO GRADUALLY RETURN TO THE AREA...RESULTING IN THE POTENTIAL FOR LOW LEVEL CUMULUS DURING THE DAY AND STRATUS SATURDAY NIGHT. MOISTURE DOES NOT LOOK EXTENSIVE ENOUGH TO RESULT IN SUSTAINED CIGS THROUGH 06Z. 34/JFB && .PREVIOUS DISCUSSION (ISSUED 309 PM CDT FRI OCT 22 2010)... .SHORT TERM [TONIGHT THROUGH SATURDAY NIGHT]...22.12Z UPPER AIR ANALYSIS SHOWS SHORTWAVE MID LEVEL RIDGE MOVING ATOP THE REGION AS UPPER TROF PROGRESSES EASTWARD OFF THE EAST COAST. WE LOOK TO REMAIN RAINFREE DURING THE SHORT TERM. SURFACE HIGH PRESSURE OVER THE OHIO RIVER VALLEY IS PROGGED TO MOVE EASTWARD...OFF THE COAST OF NORTH CAROLINA LATE SATURDAY. A LIGHT SOUTHEAST FLOW AROUND THE HIGH TO THE NORTHEAST ALLOWS DAYTIME HIGHS ON SATURDAY TO REMAIN ABOVE SEASONAL NORMALS. OVERNIGHT LOWS STILL ON THE COOL SIDE TONIGHT DUE TO CLEAR SKIES...LIGHT WINDS AND DRY AIR. COOLEST NUMBERS IN THE NORTHEAST UNDER THE HIGH PRESSURE WEDGE THERE. MAY SEE SOME PATCHY LIGHT FOG OVERNIGHT AS WELL. SATURDAY NIGHT LOWS WILL SHOW A HIGHER MODERATING TREND DUE TO RETURN OF HIGHER SURFACE BASED MOISTURE. THERE WILL ALSO BE A BETTER SHOT AT SEEING SOME PATCHY FOG DEVELOPMENT...AS WELL SATURDAY NIGHT. /10 .LONG TERM [SUNDAY THROUGH FRIDAY]...UPPER TROF OVER THE CENTRAL PLAINS EARLY SUNDAY IS PROGGED TO ADVANCE STEADILY EASTWARD THROUGH MONDAY. AHEAD OF THIS SYSTEM...DEEP GULF MOISTURE OPENS UP WITH INCREASING PRECIP WATERS OF AROUND 1.75" OR SO OVERSPREADING THE AREA SUN AFTN THRU MON AM. AT SAME TIME...THERE IS A SIGNAL OF INCREASING DEEP SYNOPTIC SCALE LIFT MOVING ACROSS THE GULF COAST AS MID/UPPER LEVEL ENERGY SWINGS EASTWARD THROUGH AR/LA. CONSIDERING DEEP LYR MOISTURE AND LIFT PORTENDS THE BEST CHANCES OF SHWRS/TSTMS WE HAVE SEEN IN SEVERAL WEEKS TO BEGIN THE OUTLOOK. COULD SEE SOME STRONG TSTMS AT TIMES OVERNIGHT SUN INTO MON AM AS SOME MODEST CAPE (500-1000J/KG) IS SUGGESTED TO BE IN PLACE. LACK OF STRONG LOW LEVEL WINDS...THOUGH...APPEARS TO BE A MITIGATING FACTOR FOR SEVERE WEATHER AT THIS TIME. WILL CONT TO MONITOR. TUE AND WED...FORECASTERS WILL MAINTAIN A SMALL CHANCE OF SHOWERS AND TSTMS AS THE LOCAL AREA REMAINS UNDER A WARM AND MOIST SOUTH TO SOUTHWEST FLOW IN THE LOWER TO MID LEVELS OF THE ATMOSPHERE. THE LATEST GFS/ECMWF GUIDANCE SUGGESTS NEXT FRONT WILL SINK INTO THE DEEP SOUTH DURING THE DAY THU WHICH FAVORS AN UPWARD TREND IN RAIN CHANCES. IN THE MEANTIME...RICHARD IS FORECAST BY THE NATIONAL HURRICANE CENTER TO BE MOVING OVER THE YUCATAN PENINSULA MON/TUE EMERGING INTO THE SOUTHWEST GULF...OFF THE NORTHWEST TIP OF THE PENINSULA ON WED. THU AND FRI...HIGH LEVEL WESTERLIES OVER THE GULF WILL BECOME INCREASINGLY HOSTILE FOR RICHARD TO SURVIVE IF IT GAINS ANY LATITUDE LATE NEXT WEEK. THE LATEST 22.12Z RUN OF THE GFS/ECMWF LOSE RICHARD'S CIRCULATION ALL TOGETHER BUT DO DIFFER ON HOW THE WESTERLIES STRETCH OUT RICHARD'S TROPICAL MOISTURE OVER THE GULF. THE FRONT IS FORECAST INTO THE GULF ON FRIDAY AS STRONG HIGH PRESSURE BUILDS/EXPANDS OVER THE MS RIVER VALLEY. THIS SHUNTS DEEP MOISTURE WELL SOUTH AND EAST OF THE AREA. CONSIDERING THIS AND LATEST EXTENDED RANGE MOS OUTPUT...FRIDAY LOOKS TO BE RAINFREE. NO CHANGES MADE TO TEMPERATURES. /10 .MARINE...AS WAS THE CASE YESTERDAY...LOOKING AT VERY LITTLE CHANGE TO COASTAL WATERS FORECAST FROM PREVIOUS PACKAGE. BROAD SFC RIDGE OF HIGH PRESSURE CENTERED OVER THE OHIO VALLEY EARLY THIS AFTERNOON WILL CONTINUE TO MOVE EAST AND BE OFF THE MID ATLANTIC SEABOARD BY SUNDAY. THIS WILL BRING A CONTINUED GENERALLY LIGHT WIND FLOW OVER THE MARINE AREA TONIGHT...BECOMING PREDOMINATELY SOUTHEASTERLY AND GRADUALLY INCREASING TO AROUND 15 TO 20 KNOTS OVER THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. THE INCREASED WINDS WILL BE IN RESPONSE TO AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST...ALSO BRINGING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS. THE ONSHORE FLOW WILL CONTINUE THROUGH WEDNESDAY...AS A FRONTAL BOUNDARY SLOWLY APPROACHES THE MARINE AREA FROM THE NORTHWEST...BUT FLOW WILL BE SLIGHTLY WEAK IN THE WAKE OF THE UPPER LEVEL DISTURBANCE. SEAS BUILDING OVER THE WEEKEND INTO THE 3 TO 5 FOOT RANGE OFFSHORE...DIMINISHING SOMEWHAT INTO THE MIDDLE PART OF NEXT WEEK AS WINDS SUBSIDE. 12/DS .FIRE WEATHER...HUMIDITY INCREASES THROUGH THE WEEKEND AS HIGH PRESSURE MOVES OFF THE MID ATLANTIC COAST...ALLOWING FOR GULF MOISTURE TO OPEN UP AND SPREAD NORTHWARD OVER THE GULF COAST. A CHANCE OF SHOWERS AND THUNDERSTORMS IS POSSIBLE MAINLY OVER THE FAR WESTERN ZONES BY SUNDAY AFTERNOON. AS NIGHTTIME DISPERSION BECOMES POOR ALONG WITH A MODERATION IN NEAR SURFACE BASED MOISTURE...THE POTENTIAL EXISTS FOR PATCHY OVERNIGHT FOG NEXT TWO NIGHTS. THE BEST CHANCE OR COVERAGE THOUGH LOOKS TO OCCUR SATURDAY NIGHT. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Oct 22, 5:00 AM CDT, 23 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT FRI OCT 22 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-231200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 500 AM CDT FRI OCT 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY THROUGH TONIGHT DUE TO EXTREME DROUGHT CONDITIONS ACROSS THE REGION COMBINED WITH LOW AFTERNOON HUMIDITY VALUES...THE RISK OF WILD FIRES WILL CONTINUE ON FRIDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WITH MODERATE TO EXTREME DROUGHT CONDITIONS OCCURRING ACROSS MUCH OF THE REGION COMBINED WITH VERY LOW AFTERNOON HUMIDITY VALUES THE ELEVATED RISK OF WILD FIRES WILL CONTINUE SATURDAY AFTERNOON. AS A RESULT OUTDOOR BURNING IS STRONGLY DISCOURAGED. A MODERATE SOUTHERLY WIND FLOW WILL DEVELOP OVER THE MARINE AREA SUNDAY AND CONTINUE THROUGH MONDAY AHEAD OF VIGOROUS UPPER LEVEL DISTURBANCE MOVING EASTWARD ACROSS THE CENTRAL PART OF THE COUNTRY. CONDITIONS WILL BECOME INCREASING HAZARDOUS FOR SMALL CRAFT SUNDAY...LASTING INTO MONDAY AFTERNOON. AN UPPER LEVEL DISTURBANCE MOVING EASTWARD ACROSS THE CENTRAL PART PART OF THE COUNTRY WILL CREATE SCATTERED SHOWERS AND THUNDERSTORMS MOSTLY SUNDAY AFTERNOON THROUGH MIDDAY MONDAY. DUE TO MARGINAL VERTICAL SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE COMBINED WITH GOOD FORCING IN THE MID LEVELS A FEW STORMS MAY BE STRONG SUNDAY NIGHT THROUGH MIDDAY MONDAY. ANOTHER UPPER SYSTEM WILL PASS NORTH OF THE AREA LATER MONDAY NIGHT THROUGH TUESDAY MORNING...BRINGING ANOTHER ROUND OF RAIN TO THE AREA. THE STRONGEST DYNAMICS WITH THIS SECOND SYSTEM ARE EXPECTED TO REMAIN WELL NORTH OF THE AREA...HELPING TO LIMIT THE POSSIBILITY OF ANY STORMS FROM BECOMING STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IN NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Red Flag Warnings in Alabama, 2010Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.